Alert archive / Oklahoma / Flash Flood Warnings in 2019
Flash Flood Warning 119, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Oct 10, 2019, 5:49 PM CDT for Haskell County, Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 10, 2019, 5:49 PM CDT (22:49 UTC)
- Expired
- Oct 10, 2019, 8:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Haskell County, OK
The radar
The Western Arkansas radar (KSRX), 55 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 10, 6:11 PM CDT | FLASH FLOOD | Stigler, OK | HIGHWAY 9 ON THE EAST SIDE OF STIGLER COVER WITH 8 TO 10 INCHE OF WATER. SOCIAL MEDIA REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.8 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 439 m²/s²
- 0-3 km storm-relative helicity
- 499 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted.
059
WGUS54 KTSA 102249
FFWTSA
OKC061-110145-
/O.NEW.KTSA.FF.W.0119.191010T2249Z-191011T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
549 PM CDT Thu Oct 10 2019
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Eastern Haskell County in southeastern Oklahoma...
* Until 845 PM CDT.
* At 548 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. 2 to 4 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
* Some locations that may experience flooding include...
Stigler... Keota...
Mccurtain... Whitefield...
Kinta... Tamaha...
Mc Curtain... Lequire...
Kanima...
Additional rainfall amounts of around one inch are possible in the
warned area.
LAT...LON 3510 9523 3526 9524 3541 9498 3538 9489
3536 9492 3535 9492 3535 9490 3536 9485
3536 9484 3522 9482 3520 9484 3520 9493
3513 9493 3507 9501
$$2 follow-up statements
413
WGUS74 KTSA 110046
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
746 PM CDT Thu Oct 10 2019
OKC061-110145-
/O.CON.KTSA.FF.W.0119.000000T0000Z-191011T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Haskell OK-
746 PM CDT Thu Oct 10 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
EASTERN HASKELL COUNTY...
At 745 PM CDT, Doppler radar indicated scattered thunderstorms
producing brief heavy rain across the warned area. 2 to 4 inches of
rain have fallen. Flash flooding is likely ongoing.
Some locations that may experience flooding include...
Stigler... Keota...
Mccurtain... Whitefield...
Kinta... Tamaha...
Mc Curtain... Lequire...
Kanima...
Additional rainfall amounts of around one half inch are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3510 9523 3526 9524 3541 9498 3538 9489
3536 9492 3535 9492 3535 9490 3536 9485
3536 9484 3522 9482 3520 9484 3520 9493
3513 9493 3507 9501
$$671
WGUS74 KTSA 110139
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
839 PM CDT Thu Oct 10 2019
OKC061-110148-
/O.EXP.KTSA.FF.W.0119.000000T0000Z-191011T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Haskell OK-
839 PM CDT Thu Oct 10 2019
...THE FLASH FLOOD WARNING FOR EASTERN HASKELL COUNTY WILL EXPIRE AT
845 PM CDT...
The heavy rain has ended and flooding is no longer expected to pose
a threat. Please continue to heed any remaining road closures.
LAT...LON 3510 9523 3526 9524 3541 9498 3538 9489
3536 9492 3535 9492 3535 9490 3536 9485
3536 9484 3522 9482 3520 9484 3520 9493
3513 9493 3507 9501
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Oct 10, 3:25 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Oct 10, 3:25 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
325 PM CDT Thu Oct 10 2019
.DISCUSSION...
The main forecast concerns are mainly in the first 48 hours of the
forecast. Severe weather and heavy rain/flooding potential thru
tonight and frost/freeze potential Friday night into Saturday are
the main items of mention.
A strong cold front, in association with a large and powerful
upper level storm system moving east across the country, is moving
across eastern Oklahoma this afternoon. The front has cleared
Tulsa, and the severe tstorm watch in effect for Tulsa will be
dropped soon. Strong to severe storms will remain possible along
and especially ahead of the front thru evening with an unstable
and sheared airmass in place. Tornado potential will be limited by
weakening low level shear thru the afternoon. Damaging winds and
large hail are the main threats. An increase in post-frontal
showers and storms is expected overnight as isentropic lift
increases behind the front across eastern OK/western AR. Based on
the latest QPF forecast, which takes into account the potential
for multiple rounds of heavy rain producing storms across SE OK
into NW AR, a flash flood watch was issued thru tonight. Rain
chances will taper off fairly quickly from west to east after 12Z
Friday.
Much colder temps will filter into the region behind the front
tonight. Combine this with the winds, and you get wind chills in
the 30s and even some upper 20s by tomorrow morning. Skies will
clear by Friday night and winds will get light with surface high
pressure nearby. This will allow temps to crater and several areas
will get near or below freezing by Saturday morning. As a result,
a freeze watch has been issued for NE OK, a portion of SE OK, and
far NW AR.
The forecast is largely quiet past the potential freeze Saturday
morning. A band of warm advection generated showers and storms
will spread across the Arklatex Saturday night into Sunday but
this activity should stay south. There will be a chance of storms
again early next week ahead of another front. The best chances
will be in the east/southeast.
Lacy
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 40 53 34 65 / 70 10 0 0
FSM 46 56 36 65 / 100 70 0 0
MLC 41 55 32 65 / 90 40 0 0
BVO 39 52 28 64 / 50 10 0 0
FYV 40 49 29 60 / 100 70 0 0
BYV 41 51 32 63 / 100 70 0 0
MKO 41 53 33 64 / 90 40 0 0
MIO 39 50 32 61 / 80 30 0 0
F10 40 54 33 65 / 80 20 0 0
HHW 45 57 35 65 / 100 70 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Freeze Watch from late Friday night through Saturday morning for
OKZ054>071-073.
Flash Flood Watch through Friday morning for OKZ049-053-058-062-
063-065>076.
AR...Freeze Watch from late Friday night through Saturday morning for
ARZ001-002-010-011.
Flash Flood Watch through Friday morning for ARZ001-002-010-011-
019-020-029.
&&
LONG TERM....30Hazardous weather outlook, Oct 10, 4:55 PM CDT, 54 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 455 PM CDT Thu Oct 10 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 455 PM CDT Thu Oct 10 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. TORNADO. RISK...Limited. AREA...Southeast of a line from Jay Oklahoma to McAlester Oklahoma ONSET...Ongoing...ending by late evening. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Southeast of a line from Jay Oklahoma to McAlester Oklahoma. ONSET...Ongoing...ending by late evening. FLASH FLOOD. RISK...Elevated. AREA...Southeast Oklahoma and western Arkansas. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma. ONSET...Ongoing. DISCUSSION... Widespread storms are ongoing late this afternoon from far northeast Oklahoma southward into southeast Oklahoma. These storms are along and in advance of strong cold front which will continue to surge eastward during the evening hours. Scattered severe storms are ongoing across the region with locally large hail and damaging winds the primary concern. Low level winds also remain sufficiently sheared to support a limited risk of tornadoes. The risk of severe weather will end from west to east associated with the passing cold front. Additionally, areas of heavy rainfall have already fallen this afternoon for isolate locations. The potential for flash flooding will remain into the overnight hours as additional storms redevelop from southeast Oklahoma into western Arkansas after the cold front has passed. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...High Wind Potential. SATURDAY and SUNDAY...No Hazards. MONDAY and TUESDAY...Thunderstorm Potential. WEDNESDAY...No Hazards. EXTENDED DISCUSSION... Gusty northerly winds and sharply cooler temperatures will prevail on Friday. The next chance of thunderstorms arrives early next week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Oct 10, 4:00 PM CDT, 1 hour 49 minutes before
Special Weather Statement National Weather Service Tulsa OK 400 PM CDT Thu Oct 10 2019 OKZ067-068-070-102145- Muskogee OK-Cherokee OK-Wagoner OK- 400 PM CDT Thu Oct 10 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAGONER...CENTRAL CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES UNTIL 445 PM CDT... At 359 PM CDT, a strong thunderstorm was located over Sequoyah State Park, moving east at 20 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Muskogee... Tahlequah... Fort Gibson... Okay... Hulbert... Cookson... Cherokee Landing State Park... Sequoyah State Park... Pumpkin Center... Lost City... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. A Severe Thunderstorm Watch remains in effect until 800 PM CDT for northeastern and east central Oklahoma. LAT...LON 3570 9542 3602 9529 3602 9486 3569 9487 TIME...MOT...LOC 2059Z 275DEG 16KT 3590 9525 69
Special weather statement, Oct 10, 4:02 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Tulsa OK
402 PM CDT Thu Oct 10 2019
OKZ073-102200-
Pittsburg OK-
402 PM CDT Thu Oct 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PITTSBURG COUNTY
UNTIL 500 PM CDT...
At 401 PM CDT, a strong thunderstorm was located 8 miles southwest of
Ashland, moving northeast at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Mcalester... Krebs...
Kiowa... Savanna...
Alderson... Ashland...
Haywood... Mcalester Regional Airport...
Blanco... Haileyville...
Pittsburg... Arpelar...
Dow... Bache...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Oklahoma.
LAT...LON 3489 9609 3511 9572 3477 9554 3468 9589
3468 9609
TIME...MOT...LOC 2101Z 241DEG 28KT 3471 9619
69Local storm report, Oct 10, 4:22 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
422 PM CDT THU OCT 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM TSTM WND GST 2 N EUFAULA 35.32N 95.58W
10/10/2019 M61 MPH MCINTOSH OK TRAINED SPOTTER
SOCIAL MEDIA REPORT
&&
RJSSpecial weather statement, Oct 10, 4:54 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Tulsa OK
454 PM CDT Thu Oct 10 2019
ARZ011-102230-
Madison AR-
454 PM CDT Thu Oct 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON COUNTY UNTIL
530 PM CDT...
At 454 PM CDT, a strong thunderstorm was located near Witter, moving
northeast at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Aurora... Kingston...
Witter... Weathers...
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
northwestern Arkansas.
LAT...LON 3582 9372 3592 9384 3610 9356 3601 9345
3597 9345
TIME...MOT...LOC 2154Z 230DEG 25KT 3590 9370Special weather statement, Oct 10, 5:12 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Tulsa OK
512 PM CDT Thu Oct 10 2019
OKZ070-072-074-102245-
Haskell OK-Muskogee OK-Sequoyah OK-
512 PM CDT Thu Oct 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HASKELL...SOUTHWESTERN
SEQUOYAH AND SOUTHEASTERN MUSKOGEE COUNTIES UNTIL 545 PM CDT...
At 512 PM CDT, strong thunderstorms were located along a line
extending from 3 miles southeast of Gore to 4 miles north of Kinta.
Movement was east at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Sallisaw... Stigler...
Vian... Gore...
Keota... Whitefield...
Tamaha... Briartown...
Kanima... Mc Key...
This includes Interstate 40 in Oklahoma between mile markers 286 and
303.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern and east central Oklahoma.
LAT...LON 3520 9489 3520 9493 3517 9493 3516 9541
3555 9509 3556 9482
TIME...MOT...LOC 2212Z 248DEG 34KT 3550 9506 3519 9523Special weather statement, Oct 10, 5:38 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
538 PM CDT Thu Oct 10 2019
OKZ072-074-076-102315-
Haskell OK-Sequoyah OK-Le Flore OK-
538 PM CDT Thu Oct 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HASKELL...CENTRAL
SEQUOYAH AND NORTHWESTERN LE FLORE COUNTIES UNTIL 615 PM CDT...
At 537 PM CDT, strong thunderstorms were located along a line
extending from 2 miles west of Brushy Lake State Park to 5 miles
northeast of Keota to 4 miles northeast of Lequire. Movement was east
at 25 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations in or near the path include...
Sallisaw... Keota...
Mccurtain... Bokoshe...
Gans... Mc Curtain...
Brushy Lake State Park... Brushy...
Cowlington... Kanima...
Mc Key... Milton...
This includes Interstate 40 in Oklahoma between mile markers 298 and
316.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern and east central Oklahoma.
LAT...LON 3557 9463 3531 9464 3510 9483 3512 9514
3534 9498 3554 9493
TIME...MOT...LOC 2237Z 273DEG 23KT 3554 9486 3533 9487 3514 9505The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 1:08 AM CDT | Special Weather Statement | TSA | Osage, Pawnee | 52 min |
| Oct 10, 2:02 AM CDT | Special Weather Statement | TSA | Osage | 43 min |
| Oct 10, 8:31 AM CDT | River Flood Advisory | TSA | Cherokee | 12 hr |
| Oct 10, 9:15 AM CDT | Special Weather Statement | TSA | Ottawa | 30 min |
| Oct 10, 12:31 PM CDT | Special Weather Statement | TSA | McIntosh | 29 min |
| Oct 10, 12:36 PM CDT | Special Weather Statement | TSA | Creek, Tulsa | 24 min |
| Oct 10, 12:54 PM CDT | Special Weather Statement | TSA | Haskell | 36 min |
| Oct 10, 12:59 PM CDT | Special Weather Statement | TSA | Creek, Tulsa | 31 min |
| Oct 10, 1:04 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 41 min |
| Oct 10, 1:21 PM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Choctaw, Delaware, Haskell, Latimer and 9 more | 15 hr |
| Oct 10, 1:43 PM CDT | Special Weather Statement | TSA | Tulsa, Wagoner | 47 min |
| Oct 10, 1:57 PM CDT | Special Weather Statement | TSA | Latimer | 33 min |
| Oct 10, 2:00 PM CDT | Special Weather Statement | TSA | Okfuskee | 60 min |
| Oct 10, 2:28 PM CDT | Special Weather Statement | TSA | Haskell | 32 min |
| Oct 10, 2:33 PM CDT | Special Weather Statement | TSA | Wagoner | 57 min |
| Oct 10, 2:38 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 52 min |
| Oct 10, 2:43 PM CDT | Special Weather Statement | TSA | Sequoyah | 32 min |
| Oct 10, 2:48 PM CDT | Freeze Watch | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 22 hr |
| Oct 10, 3:09 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 66 min |
| Oct 10, 3:30 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 60 min |
| Oct 10, 4:00 PM CDT | Special Weather Statement | TSA | Cherokee | 45 min |
| Oct 10, 4:02 PM CDT | Special Weather Statement | TSA | Pittsburg | 58 min |
| Oct 10, 4:15 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee | 60 min |
| Oct 10, 4:20 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 55 min |
| Oct 10, 4:26 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 37 min |
| Oct 10, 5:00 PM CDT | Areal Flood Advisory | TSA | Haskell, Pittsburg, Sequoyah | 2 hr |
| Oct 10, 5:01 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg, Pushmataha | 44 min |
| Oct 10, 5:12 PM CDT | Special Weather Statement | TSA | Haskell | 33 min |
| Oct 10, 5:38 PM CDT | Special Weather Statement | TSA | Sequoyah | 37 min |
| Oct 10, 5:42 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pittsburg, Pushmataha | 48 min |
| Oct 10, 6:02 PM CDT | Special Weather Statement | TSA | Sequoyah | 43 min |
| Oct 10, 6:25 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 65 min |
| Oct 10, 6:30 PM CDT | Flash Flood Warning | TSA | Latimer, Pittsburg | 3 hr |
| Oct 10, 6:33 PM CDT | Special Weather Statement | TSA | Pushmataha | 27 min |
| Oct 10, 6:44 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 46 min |
Nearby
Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.